Kentucky, 2025

Hail and Damaging Winds in Kentucky, April 29 to 30, 2025

April 29 to 30, 2025 · NWS LMK · 14 events in 11 counties and zones

On April 29th, a northeast to southwest oriented cold front approached the Lower Ohio Valley from the west. Ahead of the front, a line of strong thunderstorms moved west to east through southern Indiana and central Kentucky, resulting in severe hail and wind damage reports, mainly between the Bluegrass and Lake Cumberland areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

On April 29th, a northeast to southwest oriented cold front approached the Lower Ohio Valley from the west. Ahead of the front, a line of strong thunderstorms moved west to east through southern Indiana and central Kentucky, resulting in severe hail and wind damage reports, mainly between the Bluegrass and Lake Cumberland areas. By the 30th, the front had flattened out more west to east through the Lower Ohio Valley. Thunderstorms developed across the Bluegrass region during the afternoon, resulting in additional reports of severe hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 29, 2:25 PM EST, 2 hours 31 minutes earlier. Its key messages:

  • * A cold front will bring showers and storms to the region today and tonight. The most likely time for severe storms will be this afternoon and early this evening. Strong gusty winds and hail will be the main threats. * Showers and thunderstorms will continue into Wednesday as Tuesday's cold front stalls over the area. Strong to severe isolated storms will be possible. * Additional strong to possibly severe storms are possible for Thursday as another cold front approaches the area. Rain lingers into Friday. * Dry and sunny weather is forecast to return for the weekend.
Area forecast discussion, Apr 29, 2:25 PM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
325 PM EDT Tue Apr 29 2025

.KEY MESSAGES...

*  A cold front will bring showers and storms to the region today
   and tonight. The most likely time for severe storms will be this
   afternoon and early this evening. Strong gusty winds and hail
   will be the main threats.

*  Showers and thunderstorms will continue into Wednesday as
   Tuesday's cold front stalls over the area. Strong to severe
   isolated storms will be possible.

*  Additional strong to possibly severe storms are possible for
   Thursday as another cold front approaches the area. Rain lingers
   into Friday.

*  Dry and sunny weather is forecast to return for the weekend.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 325 PM EDT Tue Apr 29 2025

The low pressure system is currently located over the northern Great
Lakes and will continue northeast in to southern Canada. The cold
front is draped through central IN and southern IL. The cold front
will continue to push southeast through the afternoon and evening
before stalling in the vicinity of the Ohio River.

For the remainder of the afternoon, isolated to scattered storms
will develop and move ENE through the region. There is a week
boundary over southern Indiana from earlier morning convection that
is allowing for the needed lift to develop storms. As storms create
their own boundaries, new cells begin to form. These storms are
driven by reaching convective temperatures (~80F), ample instability
(2500-3000 J/kg), plentiful moisture (1.5-1.8 PWATs), enough shear
to support storms over southern Indiana (30-35kts of 0-3km Bulk
Shear along the Ohio and north), a 30-40kt LLJ brushing southern
Indiana (which is increasing low level shear), steeping lapse rates,
a well developed Cu field. This environment will support strong
storms with a wind, hail, and lightning threat. Greatest threat area
is over the Ohio River and north.

In the evening, the cold front will slow as it enters the region. A
line of thunderstorms will be out ahead of this front, bringing
another wind, hail, and lightning threat. This line of thunderstorms
is currently over southern MO and southern IL moving into western
KY. There is a severe thunderstorm watch out until 1Z for southern
Indiana and 3 counties in our NW KY area. This line will progress
through the region, possibly outrunning the better forcing on the
cold front. Therefore, we will likely see slowly weakening storms
over the eastern portion of the region. The main severe threat
timing will be now through 10PM EDT with weaker isolated-scattered
storms lasting through most of the night in the far SE.

The stalled front will remain over the Ohio River through Wednesday.
Troughing over the Desert SW will begin to swing into the southern
Plains and develop a low pressure system. This will then lead to an
intensifying ridge over the region on Wednesday. This will help to
keep the region drier, through most of the day. There is a scattered
chance for storms in the late afternoon as instability increases and
the environment destabilizes. Main threats would again be wind and
hail. High temperatures on Wednesday will be in the low-mid 80s
south of the front and the upper 70s north of the front.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 325 PM EDT Tue Apr 29 2025

===== Wednesday Night - Thursday =====

By Wednesday night, the frontal boundary will be parallel but north
of I-64, shifting the main focus for PoPs to be across southern
Indiana and north-central Kentucky. A low level inversion will be
setting up as diurnal heating is lost, which will help keep severe
concerns limited as we get into the evening hours. A lull in precip
is possible overnight for mainly central Kentucky folks, though PoPs
across the Bluegrass and southern Indiana areas are 25% or less.

On Thursday, the upper ridge will be shifting eastward as an upper
shortwave trough pivots from the Ozarks to the lower Great Lakes.
The stalled boundary from Wednesday night will push north overnight,
and will be near the Great Lakes by sunrise Thursday. This will help
open up the warm sector across our area ahead of another approaching
cold front. The primary sfc low will track from northern Missouri to
the Great Lakes, with the cold front trailing to the south through
the Midwest. Ahead of the front's arrival, strengthening LLJ will
increase WAA and moisture transport into the area, helping to raise
PWATs up to 1.30-1.40". Sfc temps will likely reach the lower 80s,
and with dewpoints climbing into the lower 60s, the environment will
be primed for afternoon destabilization ahead of the front. Model
soundings suggest SBCAPE values could reach 2000 J/kg, but the main
uncertainty remain how much shear will be present. Guidance
certainly agrees on at least scattered strong storms to be possible
Thursday afternoon and evening.

Shower and storm chances will continue into the evening and
nighttime hours, but coverage may end up being more isolated as
instability decreases due to loss of daytime heating.

===== Friday =====

The cold front is expected to pass through the area during the
daylight hours on Friday. While best chances for showers and storms
will be along and ahead of the front, PoPs will linger through much
of the day as we deal with upper shortwave energy. Showers and
garden variety storms are possible throughout the day. With most of
the area post-frontal, shear parameters will be weaker, and
instability will not be quite as strong as in previous days.

Light showers are possible through Friday night as the upper
shortwave struggles to push east of the area.

===== Weekend - Early Next Week =====

Global deterministic guidance has diverged some for the weekend,
which has led to some uncertainty with this forecast. The GFS
suggests the upper shortwave axis will clear the area by Saturday
morning, making way for high pressure to quickly filter in and dry
weather for the weekend. The ECMWF is quite different, with it
holding the upper trough axis across the area through the weekend
and into early next week, which would favor continued PoPs.

Will continue to lean on the upper ridge pushing the shortwave east
this weekend, resulting in a dry forecast for Saturday afternoon and
especially Sunday, but confidence is limited given the model
variability. Dry wx continues into Monday and Tuesday.

&&

.AVIATION /18Z TAFS THROUGH 00Z THURSDAY/...
Issued at 106 PM EDT Tue Apr 29 2025

Main impact: Afternoon/evening TSRA
Confidence: High in the occurrence of TSRA, medium in the exact
timing of TSRA

Today a cold front will approach from the west, reaching the Ohio
River early this evening. Organized storms will be ahead of the
front in the 17-01Z time range. Some of these storms could be strong
and cause chaotic winds and significantly reduced visibility for a
brief time as they move over any given location. Showers and a few
thunderstorms will then continue into the late evening hours as the
cold front stalls across the region. Additional showers will be
possible in the early morning. CIGs will likely deteriorate to
low-end MVFR or high-end IFR after 6Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

SHORT TERM...SRW
LONG TERM...CJP
AVIATION...SRW
Hazardous weather outlook, Apr 29, 2:28 PM EST, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
328 PM EDT Tue Apr 29 2025

KYZ026>043-045>049-053>057-061>067-070>078-081-082-301930-
Ohio-Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
328 PM EDT Tue Apr 29 2025 /228 PM CDT Tue Apr 29 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Storms arrive this afternoon and evening, with severe storms
possible. Damaging gusty winds will be the main threat, with large
hail and an isolated tornado secondary threats. The storms will
produce heavy downpours as well.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periods of thunderstorms will continue Wednesday through Friday.
Brief localized flooding will be possible under stronger storms.
Isolated strong to severe storms may also be possible again on
Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

GENERAL STORM MOTION OF THE DAY:

Storms this afternoon and evening will move towards the east
northeast around 30 to 40 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ023>025-301930-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-
328 PM EDT Tue Apr 29 2025 /228 PM CDT Tue Apr 29 2025/

...SEVERE THUNDERSTORM WATCH 189 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Storms arrive this afternoon and evening, with severe storms
possible. Damaging gusty winds will be the main threat, with large
hail and an isolated tornado secondary threats. The storms will
produce heavy downpours as well.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periods of thunderstorms will continue Wednesday through Friday.
Brief localized flooding will be possible under stronger storms.
Isolated strong to severe storms may also be possible again on
Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.

GENERAL STORM MOTION OF THE DAY:

Storms this afternoon and evening will move towards the east
northeast around 30 to 40 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

SRW/CJP

In the hours before

Special weather statement, Apr 29, 4:03 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Louisville KY
503 PM EDT Tue Apr 29 2025

KYZ028-038-045-046-053-292145-
Spencer KY-Washington KY-Nelson KY-Larue KY-Hardin KY-
503 PM EDT Tue Apr 29 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL SPENCER...NELSON...
NORTH CENTRAL LARUE...NORTHWESTERN WASHINGTON AND EAST CENTRAL HARDIN
COUNTIES THROUGH 545 PM EDT...

At 502 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms from near Elizabethtown to Bardstown, moving northeast
at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Elizabethtown, Bardstown, Bloomfield, Fairfield, Lyons, Samuels Field
Airport, Deatsville, Bellwood, Botland, and Withrow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.

&&

LAT...LON 3783 8520 3760 8580 3772 8591 3781 8574
      3781 8570 3784 8564 3786 8561 3787 8561
      3788 8558 3789 8558 3800 8538
TIME...MOT...LOC 2102Z 235DEG 31KT 3773 8572

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Webb
Special weather statement, Apr 29, 4:17 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
517 PM EDT Tue Apr 29 2025

KYZ035-036-040-292200-
Scott KY-Woodford KY-Franklin KY-
517 PM EDT Tue Apr 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WOODFORD...SCOTT
AND FRANKLIN COUNTIES THROUGH 600 PM EDT...

At 517 PM EDT, Doppler radar was tracking a strong thunderstorm near
Frankfort, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Georgetown, Frankfort, Stamping Ground, Sadieville, Longlick,
Slickway, Stonewall, Farmdale, Moon Lake Estates, and Harvieland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.

&&

LAT...LON 3845 8453 3843 8453 3842 8450 3838 8446
      3834 8446 3830 8443 3829 8444 3827 8444
      3810 8493 3812 8497 3813 8502 3816 8501
      3828 8500 3836 8486 3834 8479 3835 8474
      3843 8462 3849 8455
TIME...MOT...LOC 2117Z 241DEG 28KT 3820 8496

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Webb
Special weather statement, Apr 29, 4:20 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
420 PM CDT Tue Apr 29 2025

KYZ071-073-074-292200-
Warren KY-Allen KY-Barren KY-
420 PM CDT Tue Apr 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ALLEN...
SOUTHEASTERN WARREN AND WEST CENTRAL BARREN COUNTIES THROUGH 500 PM
CDT...

At 419 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Scottsville, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Smiths Grove, Oakland, Three Forks, Red Cross, Hardcastle, Allen
Springs, West Fork, Greenhill, Settle, and Yesse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.

&&

LAT...LON 3679 8641 3681 8640 3681 8643 3683 8646
      3709 8622 3694 8599 3674 8634
TIME...MOT...LOC 2119Z 226DEG 23KT 3683 8635

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Webb
Special weather statement, Apr 29, 4:22 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Louisville KY
522 PM EDT Tue Apr 29 2025

INZ083-292145-
Dubois IN-
522 PM EDT Tue Apr 29 2025

...STRONG THUNDERSTORMS WILL IMPACT DUBOIS COUNTY THROUGH 545 PM
EDT...

At 521 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Petersburg to near Winslow to Lynnville.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Dubois, Celestine,
Millersport, Bretzville, Ellsworth, and Duff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central Indiana.

&&

LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
      3850 8698 3850 8696 3849 8695 3851 8693
      3850 8691 3850 8688 3853 8683 3853 8674
      3840 8670 3825 8676 3825 8679 3821 8679
      3820 8707
TIME...MOT...LOC 2121Z 259DEG 40KT 3851 8730 3836 8725 3819 8731

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CSG
Special weather statement, Apr 29, 4:36 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Louisville KY
536 PM EDT Tue Apr 29 2025

KYZ034-035-038>040-045-046-292200-
Shelby KY-Woodford KY-Franklin KY-Spencer KY-Washington KY-Nelson KY-
Anderson KY-
536 PM EDT Tue Apr 29 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SPENCER...
SOUTHEASTERN SHELBY...NORTHEASTERN NELSON...NORTHERN WOODFORD...
ANDERSON...NORTHWESTERN WASHINGTON AND SOUTHERN FRANKLIN COUNTIES
THROUGH 600 PM EDT...

At 535 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Lawrenceburg and Bloomfield, moving northeast at
35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Frankfort, Lawrenceburg, Versailles, Ballard, Midway, Bloomfield,
Fairfield, Slickway, Wayside, and Anderson City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3809 8463 3779 8530 3794 8545 3825 8483
      3820 8474 3818 8471 3818 8470 3814 8464
      3814 8465 3813 8464 3813 8465 3812 8465
      3811 8463
TIME...MOT...LOC 2135Z 234DEG 29KT 3804 8500

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Webb
Special weather statement, Apr 29, 4:39 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Louisville KY
539 PM EDT Tue Apr 29 2025

KYZ045-053-063>065-292215-
Hart KY-Taylor KY-Nelson KY-Larue KY-Green KY-
539 PM EDT Tue Apr 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NELSON...
NORTHWESTERN GREEN...SOUTHEASTERN LARUE...EASTERN HART AND
NORTHWESTERN TAYLOR COUNTIES THROUGH 615 PM EDT/515 PM CDT/...

At 538 PM EDT/438 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Munfordville, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Munfordville, Monroe, Bonnieville, Howardstown, Wabash, Bloyd,
Rowletts, Lobb, Bunnell Crossing, and White Rose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.

&&

LAT...LON 3716 8583 3733 8598 3760 8561 3738 8541
TIME...MOT...LOC 2138Z 233DEG 28KT 3730 8584

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Webb

The radar

The Louisville radar (KLVX), 104 km away, was scanning. The volume nearest the first event began at 21:57 UTC.

Open the radar archive at this moment

Event by event

7 hail, 7 thunderstorm wind. Local standard time, as filed.

Hail, Franklin

When
April 29, 4:56 PM EST
Where
Franklin County, 0.54 mi E of Slickway
Measured
1 in hail
Reported by
Public
Coordinates
38.180, -84.790

Thunderstorm Wind, Washington

When
April 29, 5:09 PM EST
Where
Washington County, 0.96 mi N of Cisselville
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.694, -85.277

A large tree fell down across Cissellville Road near Loretto Road.

Hail, Scott

When
April 29, 5:12 PM EST
Where
Scott County, 0.69 mi S of Stamping Ground
Measured
1 in hail
Reported by
Public
Coordinates
38.260, -84.680

Hail, Logan

When
April 29, 5:00 PM CST
Where
Logan County, 1.77 mi NE of Costelow
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
36.970, -86.710

Thunderstorm Wind, Bourbon

When
April 29, 6:12 PM EST
Where
Bourbon County, 3.23 mi WSW of North Middletown
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.136, -84.156

There were two trees down on Stoney Point Road.

Thunderstorm Wind, Clark

When
April 29, 6:17 PM EST
Where
Clark County, 1.09 mi NNE of Winchester
Measured
53 kt (61 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.995, -84.176

There were multiple trees reported down around Winchester.

Thunderstorm Wind, Adair

When
April 29, 5:48 PM CST
Where
Adair County, 0.88 mi SW of Weed
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.020, -85.480

There was a tree down on an unknown road.

Thunderstorm Wind, Casey

When
April 29, 6:51 PM EST
Where
Casey County, Yosemite
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.350, -84.830

A tree fell down.

Thunderstorm Wind, Lincoln

When
April 29, 6:53 PM EST
Where
Lincoln County, Kings Mtn
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.370, -84.700

Trees fell down.

Thunderstorm Wind, Casey

When
April 29, 7:30 PM EST
Where
Casey County, 1.57 mi W of Lanhamtown
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.333, -84.908

A tree was on US 127 near the Casey County Board of Education.

Hail, Woodford

When
April 30, 6:04 PM EST
Where
Woodford County, 1.29 mi WSW of Bonita
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.070, -84.720

Hail, Harrison

When
April 30, 6:05 PM EST
Where
Harrison County, 0.69 mi N of Cynthiana
Measured
1 in hail
Reported by
Public
Coordinates
38.390, -84.300

Hail, Harrison

When
April 30, 6:25 PM EST
Where
Harrison County, 2.56 mi NNW of Colville
Measured
1 in hail
Reported by
Public
Coordinates
38.404, -84.220

One inch hail was reported along Kentucky 392, east of Cynthiana.

Hail, Harrison

When
April 30, 6:40 PM EST
Where
Harrison County, 0.88 mi SE of Buena Vista
Measured
1 in hail
Reported by
Public
Coordinates
38.420, -84.160

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259209, 1259207, 1259208, 1259220, 1259213, 1259214, 1259215, 1259210, 1259211, 1259212, 1259216, 1259217, 1259219, 1259218.